Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Amarillo, TX

April 11, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 11, 2014, 3:15 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 12, 2014, 12:00 PM CDT
Expired
Apr 12, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS84 KAMA 112015
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT FRI APR 11 2014

OKZ001>003-TXZ001>020-121200-
/O.UPG.KAMA.FW.A.0014.140412T1700Z-140413T0200Z/
/O.NEW.KAMA.FW.W.0016.140412T1700Z-140413T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
315 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWESTERLY 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE
  REACHED BY NOON CDT SATURDAY. ALTHOUGH STRONG NORTHERLY WINDS WILL
  CONTINUE SATURDAY NIGHT...RELATIVE HUMIDITY VALUES ARE EXPECTED TO
  RECOVER TO ABOVE 20 PERCENT BY 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
3 follow-up statements
269 
WWUS84 KAMA 120847
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CDT SAT APR 12 2014

OKZ001>003-TXZ001>020-122100-
/O.CON.KAMA.FW.W.0016.140412T1700Z-140413T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 AM CDT SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWESTERLY 20 TO 30 MPH WITH GUSTS TO NEAR 
  40 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE 
  REACHED BY NOON CDT SATURDAY. ALTHOUGH STRONG NORTHERLY WINDS 
  WILL CONTINUE SATURDAY NIGHT...RELATIVE HUMIDITY VALUES ARE 
  EXPECTED TO RECOVER TO ABOVE 20 PERCENT BY 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
542 
WWUS84 KAMA 122058
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT SAT APR 12 2014

OKZ001>003-TXZ001>020-130300-
/O.CON.KAMA.FW.W.0016.000000T0000Z-140413T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
358 PM CDT SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWESTERLY 20 TO 30 MPH WITH GUSTS TO AROUND 
  40 MPH.

* RELATIVE HUMIDITY...3 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THIS EVENING. ALTHOUGH STRONG WINDS WILL CONTINUE
  TONIGHT...RELATIVE HUMIDITY VALUES ARE EXPECTED TO RECOVER TO ABOVE
  20 PERCENT BY 10 PM...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO
  AN END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
772 
WWUS84 KAMA 130242
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT SAT APR 12 2014

OKZ001>003-TXZ001>020-130345-
/O.EXP.KAMA.FW.W.0016.000000T0000Z-140413T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
942 PM CDT SAT APR 12 2014

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

WINDS ARE DIMINISHING THIS EVENING...ALLOWING CRITICAL FIRE WEATHER
CONDITIONS TO COME TO AN END.

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 12:40 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 11, 12:40 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1240 PM CDT FRI APR 11 2014

.AVIATION...18Z TAFS

VFR CONDTIONS WILL PREVAIL. WINDS WILL VEER AROUND THE DIAL FROM NE
TO SE TO SW TO W THROUGH THE PERIOD. WINDS WILL NOT BE ALL THAT
STRONG AND GUSTY UNTIL VERY LATE IN THE TAF PERIOD...WHEN GUSTS WILL
PICK UP OUT OF THE WEST. WE MAY SEE SOME PATCHY BLOWING DUST RIGHT
NEAR THE END OF THIS TAF PERIOD...BUT CONFIDENCE IN THIS IS VERY LOW.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 935 AM CDT FRI APR 11 2014/

UPDATE...

WITH MODELS TRENDING COLDER FOR SUN NIGHT AND MON MORNING...AND TOP
DOWN TECHNIQUES YIELDING SNOW AS PRIMARY PTYPE IN ALL MODELS NOW,
HAVE SENT AN EARLY UPDATE TO ADD A CHANCE OF SNOW TO GO WITH THE
RAIN CHANCES IN THAT PERIOD.

A STRONG COLD FRONT SUN AFTERNOON WILL BLOW IN VERY COLD AIR ON THE
BACK OF 30 TO 40 MPH SFC WINDS WITH EVERY MODEL SHOWING H85 TEMPS 0
TO 5 BELOW ZERO FOR THE PANHANDLES MON MORNING. LATE SEASON SNOWS ARE
SOMEWHAT ANOMALOUS THOUGH WHEN THEY DO HAPPEN...EARLY MORNING TIMING
SUCH AS IS EXPECTED IN THIS EVENT IS ALMOST ESSENTIAL. THAT SAID...
UNCERTAINTY REMAINS HIGH AND AS OF NOW ANY ACCUMULATIONS LOOK FAIRLY
LIGHT DUE TO TRANSIENT NATURE OF THE CAUSATIVE UPR LVL WAVE AND ONLY
A BRIEF WINDOW OF DEEPER MOISTURE. WITH 2, 4, AND 8 INCH SOIL TEMPS
ALREADY IN THE 50S AND 60S AND ONLY SET TO GET WARMER BETWEEN NOW AND
SUNDAY...ANY LIGHT ACCUMULATIONS WILL PROBABLY BE CONFINED TO GRASSY
AREAS AND ELEVATED SFCS AND QUICKLY MELT AWAY MON AFTERNOON AS HIGHS
PUSH INTO THE 40S TO AROUND 50.

ONE THING OF NOTE WITH THE TREES AND BUSHES BUDDING OUT AND THE
GROWING SEASON GETTING UNDERWAY IS THAT MONDAY MORNING WILL LIKELY BE
NEAR OR BELOW FREEZING IN MANY AREAS.

UPDATED GRIDS/ZONES ARE OUT.

SIMPSON

PREV DISCUSSION... /ISSUED 639 AM CDT FRI APR 11 2014/

AVIATION...
FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH
THE NEXT 24 HOURS. GENERALLY LIGHT NORTHEASTERLY WINDS THIS MORNING
WILL BECOME SOUTHEASTERLY BY THIS AFTERNOON. WIND SPEEDS WILL
INCREASE TO AROUND 10 TO 15 KTS DURING THE AFTERNOON HOURS AND THEN
LESSEN AFTER SUNSET. NEAR THE END OF THE PERIOD...WINDS AT ALL SITES
SHOULD BECOME SOUTHWESTERLY.

NF

PREV DISCUSSION... /ISSUED 352 AM CDT FRI APR 11 2014/

DISCUSSION...
SURFACE RIDGE WILL BUILD NORTHEAST TO SOUTHWEST INTO THE TEXAS AND
OKLAHOMA PANHANDLES TODAY BEHIND A WEAK COLD FRONT WITH WINDS VEERING
AROUND TO THE NORTHEAST AND SOUTHEAST BY LATE TODAY. HIGH LEVEL
CLOUDINESS OVER THE SOUTHWESTERN STATES AND SOUTHERN ROCKIES WILL
PUSH EAST INTO THE PANHANDLES TODAY AND TONIGHT AS THE UPPER FLOW
BACKS FROM THE NORTHWEST TO THE SOUTHWEST BY TONIGHT. AN UPPER TROUGH
WILL APPROACH THE PANHANDLES OVER THE WEEKEND FROM THE SOUTHWESTERN
STATES AS ANOTHER COLD FRONT MOVES INTO THE FORECAST AREA ON SUNDAY.
TIGHT SURFACE PRESSURE GRADIENT ON SUNDAY BEHIND THE FRONT WILL
RESULT IN BREEZY TO WINDY CONDITIONS WITH COLD AIR ADVECTION.

SIGNIFICANTLY COOLER CONDITIONS BY EARLY NEXT WEEK WITH POSSIBLE
FREEZING TEMPS IN THE NORTHWEST OR NORTHERN SECTIONS OF THE FORECAST
AREA SUNDAY NIGHT AND MONDAY MORNING. DRYLINE ON SATURDAY AHEAD OF
THE COLD FRONT SHOULD PROPAGATE AS FAR EAST AS THE EXTREME EASTERN
PANHANDLES OR NEAR THE TEXAS AND OKLAHOMA STATE LINE. THE DRYLINE MAY
END UP RETREATING BACK TO THE WEST SATURDAY NIGHT AND WILL NEED TO BE
CLOSELY MONITORED. LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY SATURDAY
NIGHT AHEAD OF THE COLD FRONT CONTINUING INTO SUNDAY. CHANCES FOR
SHOWERS AND SOME EMBEDDED THUNDERSTORMS POSSIBLE SUNDAY INTO MONDAY
AS BOTH THE GFS AND THE ECMWF IN GOOD AGREEMENT IN A SLOWER TIMING
WITH THE UPPER TROUGH.

WENT AHEAD AN INTRODUCED SLIGHT CHANCE POPS FOR SHOWERS ON MONDAY.
UPPER TROUGH SHOULD THEN EXIT THE PANHANDLES BY MONDAY NIGHT ALLOWING
FOR DRIER AIR AND CLEARING SKIES BY TUESDAY. A WARMING TREND IN STORE
STARTING TUESDAY AND CONTINUING INTO WEDNESDAY AND THURSDAY. THE
MEDIUM RANGE MOS GUIDANCE FORECASTING TEMPS REACHING NEAR CLIMO BY
NEXT WEDNESDAY AND THURSDAY. HOWEVER...BASED ON THE 850 MB TEMPS AND
GOOD DOWNSLOPING SOUTHWESTERLY WINDS EXPECTED ON THURSDAY...WENT
ABOVE GUIDANCE FOR MAX TEMPS ON THURSDAY. DRY CONDITIONS EXPECTED
NEXT TUESDAY THROUGH THURSDAY.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TODAY...HOWEVER CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
ACROSS ALL OF THE PANHANDLES ON SATURDAY. 850 MB THERMAL RIDGE SETS
UP SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA ON SATURDAY ALONG
WITH A SURFACE LOW FORECAST TO BE LOCATED OVER SOUTHEASTERN COLORADO
OR SOUTHWESTERN KANSAS ON SATURDAY. SURFACE TROUGH EXTENDING BACK
INTO EASTERN NEW MEXICO OR THE WESTERN SECTIONS OF THE PANHANDLES
WILL DEEPEN IN RESPONSE TO UPPER TROUGH APPROACHING FROM THE
SOUTHWESTERN STATES. THE 20 FOOT DOWNSLOPING SOUTHWESTERLY WINDS WILL
INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS NEAR 30 TO 35 MPH.
MINIMUM AFTERNOON RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE
CAN BE EXPECTED ON SATURDAY. DECIDED TO ISSUE A FIRE WEATHER WATCH
FOR THE ENTIRE PANHANDLES ON SATURDAY FROM 17Z SATURDAY UNTIL 02Z ON
SUNDAY. HIGHER RELATIVE HUMIDITIES SUNDAY AND MONDAY ALONG WITH
CHANCES FOR SOME PRECIPITATION WILL INHIBIT ANY ELEVATED OR CRITICAL
FIRE WEATHER CONCERNS LATE THIS WEEKEND INTO EARLY NEXT WEEK.
HOWEVER...DEPENDING ON HOW QUICKLY THE FUELS RESPOND TO ANY
PRECIPITATION SUNDAY AND MONDAY...POSSIBLE ELEVATED AND CRITICAL FIRE
WEATHER CONDITIONS SHOULD RETURN AGAIN TUESDAY...WEDNESDAY AND
THURSDAY OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

09/05
Hazardous weather outlook, Apr 11, 3:15 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT FRI APR 11 2014

OKZ001>003-TXZ001>020-121100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
315 PM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES SATURDAY DUE TO BREEZY 20 FOOT WINDS
AND LOW RELATIVE HUMIDITY VALUES. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ARE ALSO EXPECTED NEXT TUESDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLES. ANY THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

A COLD FRONT WILL PASS THROUGH SUNDAY WITH STRONG NORTH WINDS
EXPECTED BEHIND IT. SUSTAINED NORTH WINDS BETWEEN 30 AND 40 MPH WITH
GUSTS AS HIGH AS 50 MPH LATE WILL BE POSSIBLE SUNDAY THROUGH MONDAY
MORNING...WITH AREAS OF BLOWING DUST POSSIBLE. IN ADDITION LIGHT
RAIN AND SNOW ARE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING. UNCERTAINTY
REMAINS HIGH...BUT LIGHT SNOW ACCUMULATIONS MAY BE POSSIBLE...MAINLY
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS
PANHANDLE. THE STRONG NORTHERLY WINDS CAN CREATE AREAS OF BLOWING
SNOW...POTENTIALLY CREATING HAZARDOUS DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY...AND ALSO NEXT
TUESDAY THROUGH THURSDAY.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:03 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.